MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW PI PICC KIT: 2-L 5.5 FR X 55 CM AGBA DEL; CATHETER,INTRAVASCULAR,THERAPE

ARROW INTERNATIONAL INC. ARROW PI PICC KIT: 2-L 5.5 FR X 55 CM AGBA DEL; CATHETER,INTRAVASCULAR,THERAPE
Model Number IPN056332
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Customer reported g4 had no sound or signal so they ended up needing to open a whole new kit just to grab the stylet.After replacing the g4 stylet with a new one the case went fine.No patient harm reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).One vps g4 delta precision stylet assembly, one vps g4 g1+ legacy stylet assembly, and one mc-45552-003c coated cath 2-l: 5.5 fr x 21-21/32" 55cm coated catheter were returned for evaluation.A visual examination of the delta stylet did not reveal any obvious defects or anomalies.A visual examination of the catheter revealed the 55 cm catheter was trimmed to 41 cm with no obvious defects or anomalies.A visual examination of the g1+ stylet revealed kinks at 10 1/2, 11 1/2, 13 1/2, and 15 inches from the end of the santoprene jacket.In addition, the coaxial cable with transducer and the polyimide/ptfe tubing were separated from the main stylet body at approximately 20 3/4 inches from the end of the santoprene jacket.The separated coaxial cable and tubing were located in the returned catheter, indicating no items were left in the patient's vasculature.It was reported "g4 had no sound or signal".Sensitivity testing was performed on the returned delta stylet using pulser receiver and tl-0012-001 stylet holder.Testing was performed per the instructions contained in avep-001318, rev 3.The peak-to-peak echo signal measured 2490 mv, indicating the stylet has acceptable doppler functionality.The reported event "g4 had no sound or signal" was not reproduced using the returned delta stylet.Doppler functionality testing was not performed on the returned g1+ stylet as the damage to the stylet would prevent the transmission of a doppler signal.The reported issue "g4 had no sound or signal" was not confirmed by evaluation of the returned vps g4 delta precision stylet assembly but was confirmed by evaluation of the returned vps g4 g1+ legacy stylet assembly.A visual examination of the delta stylet did not reveal any obvious defects or anomalies.A visual examination of the g1+ stylet revealed kinks at 10 1/2, 11 1/2, 13 1/2, and 15 inches from the end of the santoprene jacket.In addition, the coaxial cable with transducer and the polyimide/ptfe tubing were separated from the main stylet body at approximately 20 3/4 inches from the end of the santoprene jacket.The separated coaxial cable and tubing were located in the returned catheter, indicating no items were left in the patient's vasculature.During functional testing of the delta stylet the peak-to-peak echo signal measured 2490 mv, indicating the stylet has acceptable doppler functionality.Doppler functionality testing was not performed on the returned g1+ stylet as the damage to the stylet would prevent the transmission of a doppler signal.No problem was found with the doppler functionality of the returned delta stylet.Unintentional user error caused or contributed to the inability of the g1+ stylet to provide a doppler signal because the damage to the stylet is a result of unintentional application of undue force by the user during the procedure.Teleflex will continue to monitor and trend reports of this nature.

Brand Name
ARROW PI PICC KIT: 2-L 5.5 FR X 55 CM AGBA DEL
Common Device Name
CATHETER,INTRAVASCULAR,THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11876022
Report Number9680794-2021-00271
Device Sequence Number14279159
Product Code LJS
UDI-Device Identifier10801902161724
UDI-Public10801902161724
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K122545
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date05/31/2022
Device Model NumberIPN056332
Device Catalogue NumberASK-45552-UWH
Device Lot Number13F21A0331
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2021
Initial Date Received by Manufacturer 05/24/2021
Supplement Date Received by Manufacturer06/21/2021
Initial Report FDA Received Date05/25/2021
Supplement Report FDA Received Date06/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1